Alert archive / Oklahoma / Tornado Warnings in 2008

Tornado Warning 60, NWS Norman, OK

May 24, 2008Noble County, Payne County, Oklahoma

NWS Norman, OK issued this tornado warning at May 24, 2008, 5:51 PM CDT for Noble County, Payne County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2008, 5:51 PM CDT (22:51 UTC)
Expired
May 24, 2008, 6:45 PM CDT
In force
54 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Noble County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 91 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:03 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1787 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 242251
TOROUN
OKC103-119-242345-
/O.NEW.KOUN.TO.W.0060.080524T2251Z-080524T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
  SOUTHERN NOBLE COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 645 PM CDT

* AT 551 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING
  TORNADOES WAS LOCATED 7 MILES SOUTH OF PERRY...MOVING EAST AT 20
  MPH.

* LOCATIONS IN THE WARNING INCLUDE LAKE MCMURTRY...LUCIEN AND PERRY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 179 AND 192.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3639 9703 3615 9701 3617 9746 3620 9746
      3621 9745 3625 9746 3636 9745
TIME...MOT...LOC 2251Z 268DEG 18KT 3619 9731

$$

24
5 follow-up statements
000 
WWUS54 KOUN 242300
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT SAT MAY 24 2008

OKC103-119-242345-
/O.CON.KOUN.TO.W.0060.000000T0000Z-080524T2345Z/
NOBLE OK-PAYNE OK-
558 PM CDT SAT MAY 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN
PAYNE AND SOUTHERN NOBLE COUNTIES...

AT 558 PM CDT...A THUNDERSTORM CIRCULATION WITH A HISTORY OF 
PRODUCING TORNADOES WAS LOCATED 5 MILES SOUTH OF PERRY. A SECOND 
AREA OF CIRCULATION WAS NEAR THE SOUTHWESTERN CORNER OF NOBLE 
COUNTY... 11 MILES SOUTHWEST OF PERRY. THE PARENT THUNDERSTORM WAS 
MOVING EAST AT 15 MPH. 

* LOCATIONS IN THE WARNING INCLUDE LAKE MCMURTRY...LUCIEN AND PERRY.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS. STOPPING UNDER BRIDGES WILL BLOCK THE
ROAD AND PREVENT YOU AND OTHERS FROM REACHING SAFE SHELTER.

LAT...LON 3639 9703 3618 9701 3617 9702 3615 9701
      3617 9745 3626 9745 3628 9746 3636 9745
TIME...MOT...LOC 2258Z 268DEG 18KT 3619 9727

$$

24
000 
WWUS54 KOUN 242308
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT SAT MAY 24 2008

OKC103-119-242345-
/O.CON.KOUN.TO.W.0060.000000T0000Z-080524T2345Z/
NOBLE OK-PAYNE OK-
608 PM CDT SAT MAY 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN
PAYNE AND SOUTHERN NOBLE COUNTIES...

AT 605 PM CDT...STORM SPOTTERS REPORTED 2 TORNADOES... ONE TORNADO 3 
MILES NORTHWEST OF ORLANDO AND ANOTHER ABOUT 3 MILES SOUTHWEST OF 
PERRY. MOVEMENT WAS EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE LAKE MCMURTRY...LUCIEN AND PERRY.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3639 9703 3618 9701 3617 9702 3615 9701
      3617 9745 3626 9745 3628 9746 3636 9745
TIME...MOT...LOC 2308Z 268DEG 18KT 3619 9721

$$

24
000 
WWUS54 KOUN 242315
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT SAT MAY 24 2008

OKC103-119-242345-
/O.CON.KOUN.TO.W.0060.000000T0000Z-080524T2345Z/
NOBLE OK-PAYNE OK-
614 PM CDT SAT MAY 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN
PAYNE AND SOUTHERN NOBLE COUNTIES...

AT 614 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES 
WAS LOCATED 10 MILES SOUTHEAST OF PERRY...MOVING EAST AT 21 MPH. 
MULTIPLE AREAS OF LOW-LEVEL CIRCULATION WERE INDICATED OVER A BROAD 
AREA BETWEEN ORLANDO AND PERRY. STORM MOVEMENT WAS EAST AT 10 TO 15 
MPH.

* LOCATIONS IN THE WARNING INCLUDE PERRY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 180 AND 187.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS. STOPPING UNDER BRIDGES WILL BLOCK THE
ROAD AND PREVENT YOU AND OTHERS FROM REACHING SAFE SHELTER.

LAT...LON 3639 9703 3617 9701 3615 9703 3618 9739
      3628 9742
TIME...MOT...LOC 2314Z 268DEG 18KT 3619 9717

$$

24
000 
WWUS54 KOUN 242323
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT SAT MAY 24 2008

OKC103-119-242345-
/O.CON.KOUN.TO.W.0060.000000T0000Z-080524T2345Z/
NOBLE OK-PAYNE OK-
623 PM CDT SAT MAY 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN
PAYNE AND SOUTHERN NOBLE COUNTIES...

AT 623 PM CDT...A THUNDERSTORM CIRCULATION WITH A HISTORY OF 
PRODUCING TORNADOES WAS CENTERED 4 MILES SOUTH OF PERRY...MOVING 
EAST AT 14 MPH. THE CIRCULATION HAS INTENSIFIED AGAIN. A TORNADO MAY 
FORM AT ANY TIME.

* LOCATIONS IN THE WARNING INCLUDE PERRY.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS. STOPPING UNDER BRIDGES WILL BLOCK THE
ROAD AND PREVENT YOU AND OTHERS FROM REACHING SAFE SHELTER.

LAT...LON 3639 9703 3617 9701 3615 9703 3621 9735
      3629 9738
TIME...MOT...LOC 2323Z 264DEG 13KT 3624 9730

$$

24
000 
WWUS54 KOUN 242334
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT SAT MAY 24 2008

OKC103-119-242345-
/O.CON.KOUN.TO.W.0060.000000T0000Z-080524T2345Z/
NOBLE OK-PAYNE OK-
634 PM CDT SAT MAY 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN
PAYNE AND SOUTHERN NOBLE COUNTIES...

AT 634 PM CDT...A TORNADO WAS DETECTED BY SPOTTERS AND DOPPLER RADAR 
4 MILES SOUTHEAST OF PERRY...MOVING EAST AT 14 MPH.

* LOCATIONS IN THE WARNING INCLUDE PERRY.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS. STOPPING UNDER BRIDGES WILL BLOCK THE
ROAD AND PREVENT YOU AND OTHERS FROM REACHING SAFE SHELTER.

LAT...LON 3639 9703 3617 9701 3615 9703 3621 9735
      3629 9738
TIME...MOT...LOC 2334Z 264DEG 13KT 3624 9725

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 24, 3:04 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 24, 3:04 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT SAT MAY 24 2008

.DISCUSSION...
7-DAY FORECAST BASED LARGELY ON GFS MOS GUIDANCE WITH ONLY MINOR
MODIFICATION. COOLER TUE NIGHT AND WED BEHIND FAIRLY STRONG LATE-
SPRING COLD FRONT. OTHERWISE... ATTENTION CURRENTLY FOCUSED ON ONGOING
TORNADO POTENTIAL IN NORTHERN OK. 24

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  90  69  88 /  20  10  10  10
HOBART OK         71  94  68  92 /  20  10  20  10
WICHITA FALLS TX  74  94  70  93 /  20  10  10  10
GAGE OK           69  93  70  91 /  20  10  20  10
PONCA CITY OK     74  90  72  89 /  20  10  20  20
DURANT OK         73  91  72  88 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/24
Hazardous weather outlook, May 24, 4:30 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT SAT MAY 24 2008

OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT FRI MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MAIN AREA OF CONCERN IS NORTH-CENTRAL OKLAHOMA... NORTH OF
ALVA... TO KINGFISHER... TO GUTHRIE... TO CHANDLER.  ADDITIONAL
SEVERE STORMS MAY OCCUR ACROSS THE REMAINDER OF OKLAHOMA... INTO
WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THIS AFTERNOON AND
EVENING.

IMPACTS...
HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND WIND GUSTS TO 70
MPH.

RECOMMENDED ACTIONS...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR
ACTIVATION THIS AFTERNOON THROUGH TONIGHT.

DISCUSSION...
THE OUTFLOW BOUNDARY FROM THUNDERSTORMS LAST NIGHT EXTENDED FROM
FAIRVIEW TO CHANDLER LATE THIS AFTERNOON. THIS BOUNDARY MAY DRIFT
SLOWLY NORTH. SOUTH OF THIS BOUNDARY THERE IS SUBSTANTIALLY MORE
LOW-LEVEL MOISTURE AND SUNSHINE. CONVECTIVE INHIBITION IS EXPECTED
TO BE SUFFICIENTLY LOW FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS
THAT DEVELOP NEAR THIS BOUNDARY WILL BE IN A REGION OF STRONG
LOW-LEVEL CONVERGENCE WITH FAVORABLE VEERING WINDS ALOFT.
THUNDERSTORMS IN THIS PART OF NORTH CENTRAL OKLAHOMA MAY PRODUCE
TORNADOES AND ASSOCIATED VERY LARGE HAIL.

A STATIONARY FRONT WILL BE PRESENT THROUGH TONIGHT IN THE ZONE
BETWEEN ALVA AND ALTUS. CONVERGENCE HERE WILL BE LESS THAN THAT IN
NORTH-CENTRAL OKLAHOMA. INSTABILITY WILL BE HIGH THIS AFTERNOON AND
EVENING... AND THE BOUNDARY MAY PROVIDE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THE MAIN SEVERE THREAT IN THIS AREA IS LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
SUNDAY AND MONDAY... THE DRY LINE WILL SET UP IN THE EASTERN TEXAS
PANHANDLE... WHILE JET STREAM WINDS CARRY STORMS OFF THE DRYLINE
TOWARD THE NORTHEAST. THIS WEATHER PATTERN WILL MAINTAIN A CHANCE OF
SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTHERN OKLAHOMA EACH
AFTERNOON AND EVENING THROUGH MEMORIAL DAY.

ON TUESDAY AND WEDNESDAY...THUNDERSTORMS ARE FORECAST TO FOCUS ALONG
A COLD FRONT MOVING SLOWLY FROM NORTH TO SOUTH. UPPER LEVEL WINDS
WILL DECREASE... RESULTING IN SLOW MOVING STORMS WITH HEAVY RAIN.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

CMS

In the hours before

Local storm report, May 24, 3:57 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
357 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TORNADO          8 SW DOUGLAS            36.18N 97.77W
05/24/2008                   GARFIELD           OK   BROADCAST MEDIA

            LIFTED 1548PM. SPOTTER AND MEDIA VERIFIED

&&

DW
Special weather statement, May 24, 4:10 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT MAY 24 2008

OKZ019-242145-
LOGAN OK-
410 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY.

A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED 8
MILES WEST NORTHWEST OF MARSHALL AT 410 PM CDT...MOVING EAST AT 10
TO 15 MPH. IF THIS STORM TURNS EVEN SLIGHTLY TO THE EAST
SOUTHEAST... IT COULD AFFECT EXTREME NORTHERN PARTS OF LOGAN COUNTY.

PEOPLE IN NORTHERN LOGAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Local storm report, May 24, 4:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 E DOUGLAS             36.26N 97.65W
05/24/2008  E2.75 INCH       GARFIELD           OK   EMERGENCY MNGR

&&

DW
Local storm report, May 24, 5:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             2 E DOUGLAS             36.26N 97.63W
05/24/2008  E1.00 INCH       GARFIELD           OK   EMERGENCY MNGR

&&

DW
Special weather statement, May 24, 5:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SAT MAY 24 2008

OKZ013-020-242300-
NOBLE OK-PAYNE OK-
530 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES.

A THUNDERSTORM PRODUCING A TORNADO WAS LOCATED 15 MILES WEST OF LAKE
CARL BLACKWELL AND LAKE MCMURTRY AT 527 PM CDT...MOVING EAST AT 15
MPH. THE STORM ALSO CONTAINED BASEBALL SIZE HAIL.

RECREATIONAL ACTIVITIES AT THESE LAKES SHOULD CEASE...AND PEOPLE
SHOULD GO TO SHELTER...IN ANTICIPATION OF VERY SEVERE WEATHER
ARRIVING IN LESS THAN ONE HOUR. THE STORM MAY LATER TRACK TOWARD
STILLWATER...WHERE PEOPLE SHOULD REMAIN ALERT...AND START THINKING
ABOUT THE BEST PLACE TO TAKE SHELTER...IF THIS STORM SHOULD MAINTAIN
ITS INTENSITY.

BURKE
Special weather statement, May 24, 5:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT SAT MAY 24 2008

OKZ012-242300-
GARFIELD OK-
538 PM CDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.

A THUNDERSTORM WITH ROTATION WAS LOCATED 10 MILES SOUTHWEST
OF FAIRMONT AT 538 PM CDT...MOVING NORTHEAST AT 32 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD COUNTY SHOULD CONTINUE TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:17 PM CDTTornado WarningOUNEllis13 min
May 23, 7:27 PM CDTTornado WarningOUNEllis, Harper, Woodward33 min
May 23, 7:57 PM CDTTornado WarningOUNHarper, Woodward33 min
May 23, 8:10 PM CDTSevere Thunderstorm WarningOUNHarper50 min
May 23, 8:24 PM CDTTornado WarningOUNHarper, Woods, Woodward36 min
May 23, 9:00 PM CDTTornado WarningOUNWoods15 min
May 23, 9:32 PM CDTSevere Thunderstorm WarningOUNEllis, Harper58 min
May 23, 10:28 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward62 min
May 23, 11:26 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward64 min
May 23, 11:55 PM CDTSevere Thunderstorm WarningOUNBeckham, Dewey, Ellis, Roger Mills35 min
May 24, 12:28 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Major and 3 more62 min
May 24, 1:31 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Major and 3 more59 min
May 24, 2:19 AM CDTSevere Thunderstorm WarningOUNGarfield41 min
May 24, 2:29 AM CDTSevere Thunderstorm WarningOUNGrant31 min
May 24, 1:54 PM CDTSevere Thunderstorm WarningOUNGarfield51 min
May 24, 2:21 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher39 min
May 24, 2:26 PM CDTTornado WarningOUNGarfield, Kingfisher34 min
May 24, 2:42 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant48 min
May 24, 2:47 PM CDTTornado WarningOUNGarfield, Kingfisher43 min
May 24, 2:55 PM CDTTornado WarningOUNGarfield35 min
May 24, 3:29 PM CDTTornado WarningOUNGarfield46 min
May 24, 4:13 PM CDTTornado WarningOUNGarfield62 min
May 24, 4:22 PM CDTTornado WarningOUNGarfield53 min
May 24, 5:14 PM CDTTornado WarningOUNGarfield, Logan, Noble31 min
May 24, 5:48 PM CDTSevere Thunderstorm WarningOUNGarfield27 min
May 24, 6:39 PM CDTTornado WarningOUNNoble51 min
May 24, 6:41 PM CDTSevere Thunderstorm WarningOUNGarfield49 min
May 24, 6:49 PM CDTTornado WarningOUNNoble41 min
May 24, 6:59 PM CDTAreal Flood AdvisoryOUNGarfield, Noble3 hr

Nearby

Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.